Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 7, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 4, 2011, 1:09 PM CDT for Christian County, Todd County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2011, 1:09 PM CDT (18:09 UTC)
- Expired
- Apr 4, 2011, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, KY, Todd County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -640 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 507 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871
WGUS53 KPAH 041809
FFWPAH
KYC047-219-042100-
/O.NEW.KPAH.FF.W.0007.110404T1809Z-110404T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
109 PM CDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
TODD COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 400 PM CDT.
* AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON OVER THE WARNED AREA.
OVER AN INCH OF RAIN HAD FALLEN OVER THE WARNED AREA FROM EARLIER
STORMS. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE
THROUGH MID AFTERNOON. THIS COMBINED WITH PREVIOUS RAIN IS EXPECTED
TO RESULT IN FLASH FLOODING OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE...
FORT CAMPBELL NORTH...
OAK GROVE...
PEMBROKE...
HOPKINSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3664 8712 3664 8769 3686 8767 3695 8706
3665 8706
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 12:46 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 4, 12:46 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1246 PM CDT MON APR 4 2011
.UPDATE...
UPDATED PUBLIC SECTION TO REFLECT CURRENT CONDITIONS AND AVIATION
SECTION FOR 18Z TAFS
&&
.DISCUSSION...
WINDS ARE NOT REACHING ADVISORY CRITERIA BEHIND THE FRONT...SO THE
WIND ADVISORY WAS CANCELLED FOR POST FRONTAL AREAS...ROUGHLY ALONG
AND NORTHWEST OF THE OHIO RIVER.
LINE OF INTENSE CONVECTION IS ABOUT TO EXIT WESTERN KENTUCKY...AND
WATCHES HAVE BEEN CANCELLED FOR MANY AREAS BEHIND THE LINE.
TEMPS WILL FALL RAPIDLY INTO THE 40S AND 50S BEHIND THE COLD
FRONT WITH THOSE BLUSTERY NW WINDS. THINGS SHOULD CLEAR OUT
QUICKLY THIS EVENING...AND HIGH PRESSURE WILL MAKE A QUICK RETURN
TUE/WED WITH A GRADUAL WARMING TREND. WILL LIKELY SEE 70S AGAIN BY
WED AFTERNOON.
&&
.AVIATION...
GENERALLY IMPROVING CONDITIONS ARE EXPECTED THIS AFTERNOON AS THE
COLD FRONT MOVES FURTHER SOUTHEAST AWAY FROM THE TAF SITES. SOME
LINGERING AREAS OF IFR/MVFR WILL OCCUR THIS AFTERNOON...PRIMARILY
IN THE KEVV/KOWB AREAS. WINDS WILL BE RATHER GUSTY INTO THE
EVENING HOURS. AS HIGH PRESSURE BUILDS IN TONIGHT...WINDS WILL
DECREASE AND SKIES WILL BECOME CLEAR.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CALDWELL-CALLOWAY-
CHRISTIAN-DAVIESS-GRAVES-HOPKINS-LYON-MARSHALL-MCLEAN-
MUHLENBERG-TODD-TRIGG.
MO...NONE.
IL...NONE.
IN...NONE.
&&
AVIATION...MYHazardous weather outlook, Apr 4, 4:27 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 427 AM CDT MON APR 4 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 427 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL BE LIKELY OVER THE THE ENTIRE QUAD STATE REGION MONDAY. THIS RISK WILL COME VERY EARLY IN THE DAY OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...THEN THROUGH THE LATE MORNING AND INTO THE MID AFTERNOON OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA. THE MAIN THREAT APPEARS TO BE DAMAGING WIND GUSTS...WITH SOME LARGE HAIL AND ISOLATED TORNADOES ALSO POSSIBLE. SOUTHERLY NON THUNDERSTORM WINDS OF 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH MAY RESULT IN SOME DAMAGE TO TREES AND POWER LINES TODAY...ESPECIALLY THIS MORNING INTO THE EARLY AFTERNOON. PLEASE REFER TO THE WIND ADVISORY FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR AT LEAST ISOLATED THUNDERSTORMS RETURNS WEDNESDAY NIGHT AND CONTINUES ON AND OFF THROUGH SATURDAY. THERE IS SOME POTENTIAL FOR SEVERE WEATHER DURING THAT TIME FRAME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS LIKELY...MAINLY FROM AROUND SUNRISE MONDAY INTO THE MID MORNING OVER SOUTHERN ILLINOIS AND SOUTHEAST ILLINOIS...AND THEN FROM MID MORNING INTO THE AFTERNOON OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA.
In the hours before
Local storm report, Apr 4, 11:06 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1106 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN NEW CONCORD 36.60N 88.07W
04/04/2011 M2.00 INCH CALLOWAY KY TRAINED SPOTTER
2 INCHES OF RAIN IN THE PAST HOUR. LOCALIZED STREET
FLOODING. DIGITAL COMMUNICATIONS LOST.
&&
SMITTYLocal storm report, Apr 4, 11:44 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1144 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM TSTM WND GST CADIZ 36.87N 87.82W
04/04/2011 M65 MPH TRIGG KY TRAINED SPOTTER
OCCURRED ON WEST SIDE OF COMMUNITY.
&&
SMITTYLocal storm report, Apr 4, 11:47 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1147 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM FUNNEL CLOUD 2 S NORTONVILLE 37.16N 87.46W
04/04/2011 HOPKINS KY TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 4, 12:13 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1213 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM TSTM WND DMG HOPKINSVILLE 36.85N 87.49W
04/04/2011 CHRISTIAN KY EMERGENCY MNGR
TIME ESTIMATED. WIDESPREAD DAMAGE IN THE INDUSTRIAL PARK
AREA ON THE SOUTHEAST SIDE OF COMMUNITY. NUMEROUS
BUILDINGS DAMAGED OR DESTROYED. REPORT OF INDIVIDUALS
TRAPPED AND INJURED.
&&
SMITTYLocal storm report, Apr 4, 12:18 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1218 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TORNADO 1 W GREENVILLE 37.21N 87.20W
04/04/2011 MUHLENBERG KY LAW ENFORCEMENT
...UNCOMFIRMED...POSSIBLE TORNADO ALONG HIGHWAY 62. 1
MOBLE HOME OVERTURNED WITH 1 CHILD INJURED. 1 MOBLE HOME
BLOWN OFF OF FOUNDATION. TREES AND LIMBS DOWN. MOBLE HOME
PARK BEING EVACUATED DUE TO GAS LEAK.
&&
SMITTYLocal storm report, Apr 4, 12:40 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1240 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM TORNADO 3 SE HOPKINSVILLE 36.82N 87.45W
04/04/2011 CHRISTIAN KY EMERGENCY MNGR
TORNADO ON SOUTHEAST SIDE OF COMMUNITY. THE TGASK
MANUFACTURING PLANT DIRECTLY HIT. SEVERAL INJURIES WITH
WIDESPREAD DEBRIS FIELD. THE PLANT IS LOCATED BETWEEN
HOPKINSVILLE AND PEMBROOKE.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:43 AM CDT | Severe Thunderstorm Warning | PAH | Fulton | 47 min |
| Apr 4, 10:21 AM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean | 39 min |
| Apr 4, 10:22 AM CDT | Tornado Warning | PAH | Ballard, McCracken | 23 min |
| Apr 4, 10:32 AM CDT | Tornado Warning | PAH | McCracken | 28 min |
| Apr 4, 10:38 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, Lyon, McCracken, Marshall | 37 min |
| Apr 4, 10:47 AM CDT | Tornado Warning | PAH | Crittenden, Livingston, Lyon, McCracken, Marshall | 28 min |
| Apr 4, 10:56 AM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Henderson, Hopkins, Livingston, Lyon and 3 more | 114 min |
| Apr 4, 11:02 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Crittenden, Hopkins, Livingston, Lyon and 4 more | 28 min |
| Apr 4, 11:06 AM CDT | Areal Flood Advisory | PAH | Daviess, McLean | 4 hr |
| Apr 4, 11:10 AM CDT | Flash Flood Warning | PAH | Calloway | 71 min |
| Apr 4, 11:16 AM CDT | Areal Flood Advisory | PAH | Christian, McLean, Muhlenberg, Todd, Trigg | 4 hr |
| Apr 4, 11:20 AM CDT | Severe Thunderstorm Warning | PAH | Calloway, Christian, Marshall, Trigg | 25 min |
| Apr 4, 11:35 AM CDT | Tornado Warning | PAH | Christian, Hopkins, Muhlenberg | 25 min |
| Apr 4, 11:37 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Lyon, Todd, Trigg | 37 min |
| Apr 4, 11:41 AM CDT | Tornado Warning | PAH | Christian, Trigg | 34 min |
| Apr 4, 11:47 AM CDT | Tornado Warning | PAH | Christian, Hopkins, Muhlenberg | 28 min |
| Apr 4, 11:50 AM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd | 55 min |
| Apr 4, 12:02 PM CDT | Tornado Warning | PAH | Christian, Todd | 43 min |
| Apr 4, 12:09 PM CDT | Tornado Warning | PAH | Christian, Muhlenberg, Todd | 28 min |
Nearby
Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.